MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS; BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS; BLOOD GLUCOSE MONITOR
Model Number 43435
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 09/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant stated she was released from the er without treatment.Complainant also stated that a control solution test had been performed on the test strips in question last week, where she received a result that was out of range.Complainant could not locate her control solution or the control solution result in the meter memory as she had not flagged the value as a control solution result.She stated she continued to use the blood glucose test strips after the out range control solution result.Per label copy/package insert.High or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control.Checking the system control solution test.The nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test each time you open a new vial ot test strips.Nova biomedical awaits the return of the device for evaluation.
 
Event or Problem Description
Complainant stated she went to the er on sunday ((b)(6) 2017) "because her meter gave her a high reading she was not comfortable with.".
 
Additional Manufacturer Narrative
Failure analysis of the returned device revealed that the nova max plus glucose monitoring device performed within specification.Visual as well as chemical evaluation (by testing with control solution) of the returned glucose test strips revealed the strips to be compromised.The root cause could not be conclusively identified.A potential contributory root cause may be related to exposure of the test strips to extremes in temperature contrary to the storage and handling as indicated in label copy (ifu/package insert) this is further supported by the results of the retain strip testing which indicates the performance of the retain strips are within product specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.

Brand Name
NOVA MAX PLUS
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect st
waltham MA 02453 3465
MDR Report Key6905083
Report Number3004193489-2017-00026
Device Sequence Number108360
Product Code NBW
UDI-Device Identifier00385480434355
UDI-Public00385480434355
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2018
Device Model Number43435
Device Lot Number1020216320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;